Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Operated for intestine obstruction. Pain in lower abdomen. Diagnosed as intestinal TB. How could it reoccur again?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
hi I am Trilok Aged 37, here from Mumbai India. I had operated for intestine obstruction in Sep-2004, and diagnoses as TB, I had completed TB medicine for 10 months. Now again pain started in lower abdomen. I see a specialist doctor and they prescribed some test after all report, I am again diagnoses for intestinal TB. My concern how the TB repeated and this has any bad effects for my health in long term,
Posted Fri, 8 Nov 2013 in Abdominal Pain
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer:
Test reports are not diagnostic of tuberculosis

Detailed Answer:

Thanks for your query.

* Firstly, none of the diagnostic tests suggest re-activation of intestinal tuberculosis. I presume that Blood was taken for ADA. A mere, marginal increase in ESR is non-specific and can occur in numerous other conditions.

* Further, intestinal tuberculosis leads to some degree of intestinal narrowing (if at all). This may result in occasional constipation or abdominal pain. Occurrence of either of these complaints does NOT mean that you have a fresh occurrence of tuberculosis!

* I wish you had given as much details as possible (such as, constipation / diarrhea; itching in the anus; passage of mucus or/and blood in stools; loss of appetite/weight; low grade fever; weight loss; burning in urine or frequent passage of urine; pus/blood in urine) regarding your present lower abdominal pain. The additional information would have helped me in pinpointing the EXACT cause of pain.

* The commonest causes of pain in lower abdominal pain are :- worm infestation, amoebic/giardia infection, urinary tract (particularly urinary bladder infection).

* I therefore strongly suggest that you take a deworming course (such as, Albendazole 400mg daily for 3 days) ; if you have mucus-stained loose stools, you may take tinidazole 1000mg twice daily for 5 days.

* Lastly, if you feel like sending all the required details as highlighted above, I will be happy to assist you further.

Best wishes,

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor